Title

Nonlinear dependence in gold and silver futures: Is it chaos?

SelectedWorks Author Profiles:

Todd M. Shank

Document Type

Article

Publication Date

2001

Date Issued

January 2001

Date Available

February 2012

ISSN

0569-4345

Abstract

We test for the presence of low-dimensional chaotic structure in the gold and silver futures markets. While we find strong evidence of nonlinear dependencies, the evidence is not consistent with chaos. Our test results indicate that ARCH-type processes, with controls for contract-maturity effects, generally explain the nonlinearities in the data. We also make a case that employing seasonally adjusted price series is important to obtaining robust results via some of the existing tests for chaotic structure.

Comments

Abstract only. At this time, full-text article is available only through licensed access provided by the publisher. Published in The American Economist, 45(2), 25-32. Members of the USF System may access the full-text of the article through the authenticated link provided.

Language

en_US

Publisher

Omicron Delta Epsilon, Honor Society in Economics

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.